Alert archive / Arizona / Red Flag Warnings in 2007

Red Flag Warning 8, NWS Tucson, AZ

April 23, 2007

NWS Tucson, AZ issued this red flag warning at Apr 23, 2007, 2:10 AM MST. It took effect at Apr 23, 2007, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2007, 2:10 AM MST (09:10 UTC)
In effect from
Apr 23, 2007, 11:00 AM MST
Expired
Apr 23, 2007, 8:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTWC 230910
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
210 AM MST MON APR 23 2007

...RED FLAG WARNING IN EFFECT FOR SANTA CRUZ AND COCHISE COUNTIES
FROM 11 AM MST THIS MORNING UNTIL 8 PM TONIGHT FOR LOW RELATIVE
HUMIDITIES...STRONG AND GUSTY WINDS...AND A HIGH FIRE DANGER RATING...

.A STRONG AREA OF LOW PRESSURE CURRENTLY CENTERED OVER SOUTH
CENTRAL NEVADA WILL MOVE EASTWARD TODAY BRINGING STRONG AND GUSTY
WINDS TO SOUTHEAST ARIZONA. WITH DRY CONDITIONS ALREADY IN
PLACE...AS THESE INCREASED WINDS MOVE INTO THE WARNED AREA RED
FLAG CONDITIONS ARE EXPECTED TO BECOME WIDESPREAD. THUS...A RED
FLAG WARNING HAS BEEN ISSUED FOR STRONG AND GUSTY WINDS...LOW
RELATIVE HUMIDITIES AND A HIGH FIRE DANGER RATING.

AZZ148-231715-
/O.NEW.KTWC.FW.W.0008.070423T1800Z-070424T0300Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
210 AM MST MON APR 23 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING. 

AN AREA OF STRONG LOW PRESSURE OVER SOUTH CENTRAL NEVADA WILL
MOVE EASTWARD THROUGH THE DAY TODAY...TIGHTENING PRESSURE
GRADIENTS OVER SOUTHEAST ARIZONA AND BRINGING STRONG AND GUSTY
WINDS TO SANTA CRUZ AND COCHISE COUNTIES. MOISTURE ASSOCIATED WITH
THIS LOW WILL REMAIN CONFINED PREDOMINANTLY TO NORTHERN
ARIZONA...THOUGH SOME OF IT WILL FILTER DOWN...KEEPING MUCH OF
FIRE WEATHER ZONE 148 ABOVE THE 15 PERCENT RH THRESHOLD.
HOWEVER...THIS MOISTURE IS NOT FORECAST TO MAKE IT AS FAR SOUTH AS
COCHISE AND SANTA CRUZ COUNTIES. RH VALUES IN THE VALLEYS ARE
EXPECTED TO FALL BELOW 15 PERCENT BY LATE MORNING WITH RH VALUES
AT HIGHER ELEVATIONS FALLING BELOW 15 PERCENT BY EARLY TO MID AFTERNOON.
WIDESPREAD STRONG AND GUSTY WINDS...UP TO 40 MPH SUSTAINED WITH
GUSTS UP TO 50 MPH...ARE EXPECTED TO MOVE INTO THE WARNED COUNTIES BY
MID AFTERNOON...THOUGH SOME AREAS MAY SEE THESE STRONG WINDS MOVE
IN AS EARLY AS 1 PM. THESE FACTORS COUPLED WITH A HIGH FIRE DANGER
RATING ACROSS SOUTHEAST ARIZONA HAS PROMPTED THE ISSUANCE OF THIS
RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
2 follow-up statements
000 
WWUS85 KTWC 232139
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
239 PM MST MON APR 23 2007

...RED FLAG WARNING REMAINS IN EFFECT FOR SANTA CRUZ AND COCHISE
COUNTIES UNTIL 8 PM TONIGHT FOR LOW RELATIVE HUMIDITIES...STRONG
AND GUSTY WINDS...AND A HIGH FIRE DANGER RATING...

.A STRONG AREA OF LOW PRESSURE CURRENTLY MOVING ACROSS NORTHERN
ARIZONA THIS AFTERNOON IS BRINGING STRONG AND GUSTY WINDS TO SOUTHEAST
ARIZONA. WIND SPEEDS WILL DIMINISH AFTER 8 PM WHILE RELATIVE HUMIDITY
VALUES START TO INCREASE.

AZZ148-240300-
/O.CON.KTWC.FW.W.0008.000000T0000Z-070424T0300Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
239 PM MST MON APR 23 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

AN AREA OF STRONG LOW PRESSURE MOVING ACROSS NORTHERN ARIZONA TODAY
HAS BROUGHT STRONG GUSTY SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH
WITH GUSTS UP TO 45 MPH TO SANTA CRUZ AND COCHISE COUNTIES. RELATIVE
HUMIDITY VALUES THIS AFTERNOON ARE IN THE 11 TO 17 PERCENT RANGE. THESE
VALUES COMBINED WITH A HIGH FIRE DANGER RATING WILL KEEP RED FLAG
CONDITIONS INTO THIS EVENING.

WIND SPEEDS WILL DIMINISH AFTER SUNSET AND RELATIVE HUMIDITY VALUES
START TO RISE INTO THE UPPER TEENS AND MID 20S BETWEEN 8 PM AND 10
PM.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA.

$$
000 
WWUS85 KTWC 240305
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
805 PM MST MON APR 23 2007

...RED FLAG WARNING EXPIRED AT 8 PM MST FOR PORTIONS OF SOUTHEAST
ARIZONA...INCLUDING SANTA CRUZ AND COCHISE COUNTIES...

.A STRONG AREA OF LOW PRESSURE IN NORTHEASTERN ARIZONA WILL
CONTINUE TO PUSH EAST TONIGHT. WINDS WILL CONTINUE TO DIMINISH
THROUGH THE REST OF THE EVENING HOURS AND OVERNIGHT...WHILE
RELATIVE HUMIDITY VALUES START TO SLOWLY INCREASE.

AZZ148-240415-
/O.EXP.KTWC.FW.W.0008.000000T0000Z-070424T0300Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
805 PM MST MON APR 23 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

THE RED FLAG WARNING EXPIRED AT 8 PM MST THIS EVENING. THE STRONG
SURFACE WINDS HAVE DIMINISHED TO BELOW RED FLAG CRITERIA THIS
EVENING. ALTHOUGH RED FLAG CRITERIA WINDS ARE NO LONGER EXPECTED...
SEVERAL STATIONS WILL STILL EXPERIENCE BREEZY CONDITIONS WITH WIND
GUSTS APPROACHING 30 MPH. IN ADDITION...RELATIVE HUMIDITY VALUES
WILL BEGIN TO RECOVER THROUGH THE EVENING AND OVERNIGHT HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 22, 9:00 PM MST, 5 hours 10 minutes earlier.

Area forecast discussion, Apr 22, 9:00 PM MST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
900 PM MST SUN APR 22 2007

.SYNOPSIS...INCREASED WINDS MONDAY AS A STORM SYSTEM MOVES THROUGH
ARIZONA. IN ADDITION TO THE STRONGER WINDS THIS SYSTEM WILL ALSO
BRING AN INCREASE IN CLOUD COVER AND A DEGREE OR TWO OF COOLING ON
MONDAY. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ON MONDAY FOR NORTHERN GRAHAM AND GREENLEE COUNTIES. AFTER
THIS SYSTEM PUSHES TO THE EAST A STRONG RIDGE OF HIGH PRESSURE WILL
MOVE INTO ARIZONA...BRINGING DRY CONDITIONS AND WARM TEMPERATURES.

&&

.DISCUSSION...MOSTLY CLEAR AGAIN THIS EVENING JUST AHEAD OF A LOW
PUSHING INTO NEVADA AND NORTHWEST ARIZONA. SOME CIRRUS LEVEL
MOISTURE DRAWN UP AHEAD OF THAT...AND A HINT OF LOWER LEVEL MOISTURE
AS WELL. GOES SOUNDER PRECIPITABLE WATER ESTIMATES SHOW A LITTLE
HIGHER VALUES ACROSS SONORA...AND SOME OF THAT IS SEEPING UP INTO
SOUTHEAST ARIZONA. LOW SURFACE DEWPTS ALONG THE BORDER ARE CREEPING
UP THIS EVENING. THAT TREND MAY BE ENOUGH TO FORESTALL THE NEED OF A
RED FLAG WARNING MONDAY...BUT IT MIGHT BE CLOSE. THE WINDS WILL BE
THERE...PERHAPS BORDERLINE LOW END WIND ADVISORY LEVELS EAST OF
TUCSON.

&&

.PREV DISCUSSION...WINDS TOMORROW ARE EXPECTED TO BE EVEN STRONGER
WITH WIDESPREAD BREEZY CONDITIONS. WITH THE DRY CONDITIONS IN PLACE
AND THE WINDS PICKING UP TOMORROW EXPECT THAT A STATION OR TWO COULD
SEE RED FLAG CONDITIONS IN FAR SOUTHEASTERN COCHISE COUNTY.
HOWEVER...IT WILL BE VERY BORDERLINE...SHORT LIVED AND NOT
WIDESPREAD. SO WITH THAT IN MIND NO HEADLINES WILL BE ISSUED WITH
THIS FORECAST PACKAGE...BUT THE SITUATION WILL CONTINUE TO BE
MONITORED CLOSELY.

EASTERN MOUNTAIN LOCATIONS HAVE A SLIGHT CHANCE OF SHOWERS AND EVEN
THUNDERSTORMS ON MONDAY. THE BULK OF THE MOISTURE AND DYNAMICS WITH
THIS SYSTEM STAY MAINLY NORTH OF SOUTHEAST ARIZONA. THE LIFTED INDEX
VALUES ARE POSITIVE FOR MOST OF THE AREA...WITH THE EXCEPTION OF THE
WHITE MOUNTAINS...WHICH HAVE A VALUE OF 0 OR SO. WITH THIS IN MIND
HAVE INCLUDED THE POSSIBILITY OF THUNDERSTORMS FOR FAR NORTHERN
AREAS ON MONDAY AFTERNOON AND EVENING. DO NOT EXPECT WIDESPREAD
LIGHTNING BUT A STRIKE OR TWO IS NOT OUT OF THE QUESTION.

AFTER THIS SYSTEM PASSES TO THE EAST...A STRONGER RIDGE OF HIGH
PRESSURE WILL BUILD OVER THE SOUTHWEST...BRINGING VERY DRY
CONDITIONS AND TEMPERATURES WELL ABOVE SEASONAL NORMALS.
&&

.FIRE WEATHER...THE NEXT WEATHER SYSTEM TO BRING ANOTHER ROUND OF
STRONG GUSTY WINDS TO THE AREA CONTINUES TO APPROACH ARIZONA FROM
THE WEST. MONDAY AFTERNOON RELATIVE HUMIDITY VALUES WILL BE BETWEEN
13%-18% AND COMBINED WITH THE STRONG WINDS...CRITICAL FIRE
CONDITIONS WILL DEVELOP IN SPOTS. HOWEVER...BECAUSE SOME LIMITED
MOISTURE FROM NORTHERN MEXICO WILL BE ADVECTED NORTH ACROSS THE
AREA...THIS WILL HELP KEEP RELATIVE HUMIDITY VALUES FROM BEING
WIDESPREAD BELOW 15% TO WARRANT A FIRE WEATHER WATCH/RED FLAG
WARNING FROM BEING ISSUED AT THIS TIME. MAIN THREAT AREA WILL BE
ACROSS SOUTHERN FIRE WEATHER ZONE 148 (SANTA CRUZ AND COCHISE
COUNTIES)

&&

.AVIATION...HIGH LEVEL CLOUDS (SCATTERED TO THIN BROKEN DECK) WILL
CONTINUE TO OVERSPREAD THE AREA IN ADVANCE OF APPROACHING WEATHER
SYSTEM. THE WIND WILL BECOME SOUTHERLY MONDAY MORNING...AFTER
15Z...WITH GUSTS TO 22 MPH THROUGH 18Z. THEREAFTER EXPECT SUSTAINED
S/SW WINDS OF 15-25 KTS WITH GUSTS OF 25-35 KTS WITH LOCAL GUSTS TO
40 KTS SOUTH AND EAST OF TUCSON. AVIATION DISCUSSION NOT UPDATED FOR
TAF OR TWEB AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 22, 2:50 PM MST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
250 PM MST SUN APR 22 2007

AZZ030-033>035-232145-
UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
250 PM MST SUN APR 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER ANOTHER
WEATHER SYSTEM WILL BE AFFECTING THE AREA WITH STRONG GUSTY SOUTH
TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH MONDAY
AFTERNOON. COMBINED WITH AFTERNOON RELATIVE HUMIDITY VALUES NEAR
15% MONDAY...RED FLAG CRITERIA WILL BE APPROACHED IN SOUTHERN AND
EASTERN PORTIONS OF FIRE WEATHER ZONE 148. AT THIS TIME...WE HAVE
HOLD OFF ON ISSUING FIRE WEATHER WATCH SINCE THIS LOOKS LIKE A
BORDERLINE EVENT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Arizona, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.